Jump to content
Sign in to follow this  
xtreme88

Citalopram Ringing In Ears Tinnitus?

Recommended Posts

hey guys i have posted in a few places all over this site

Im had taken citalopram for 1 week and got ringing in my ear then i went to 20mg day 8 and 9 and then the ringing went sky high

i got off the med since the doc said it was a common side effect

it did pretty go away or die down and to the point where i didnt hear it anymore and i kind of forgot about it and it seemed to come by maybe from stress or anxiety but its been a constand pure hell since it wont go away and i keep myself calm and everything

im at my 3 month now and i know some people have said it took months and months to go away if it goes

im totally broke down i feel like my life is over ive been hearing this sound for 3 months now tinnitus ringing in the ear

ive actually been able to mask it and get away from it too but then it just hits me again when i hear it again its so depressing

i dont know what do do anymore.....i am seeing another ent doctor a good one and going to go to tinnitus rehab

also a got a family doctor now and he thinks it should go away and is surpized it lasted 3 months and i told him about the people on here that said it took even 7 months or 2 years and he was like really....well it should go away you heard it when you took the citalopram

so i have alittle bit of hope left but its hard dealing with it all day and trying to live and sleep and waking up to it.....i know mine is not as loud as some people but it has killed my feelings for life i guess im just pretty fed up

if anyone at all is out there and can help me or know any stories of the ringing stopping please let me know

doctors tell you can get ringing starting AD and coming off AD or even from withdrawl....I was on 1 week and i mean the ringing was right away on 10mg and then 20mg went sky high has to be proof that is what caused the ringing and i told the doctor....but now its 3 months later 12 weeks seems like a very long time to hear a constant ringing seom medication and your off it

Share this post


Link to post
Share on other sites

Hi xtreme88 ,

I knew this was a side effect, but not to the degree you are suffering from. Your ENT specialist is the best specialist for this problem.

The only other alternative it to try a different medication.

Best Wishes

Jim Bow

Share this post


Link to post
Share on other sites

Hey everyone to let you guys know,

I went on serequel XR 50mg and it has gotten so much better, I also take 1mg of ativan before bed and I no longer hear the ringing at all when i wake up and for most of the day i dont hear it only thing im working on now is that it seems to come back towards the later day night time

so im starting to think my anxiety plays a big role in this.....because i used to wake up to it severely loud and the loud pitch wouldnt go away but now with the serequel to get rid of the anxiety and the ativan which i dont think i need to much i just took it the past few nights and got a full nice nights sleep now a few days in a row

feels good for once, I no longer hear it morning or most of the day and it seems to kind of come back towards night but not the same ringing at all sort of like a low tone ring but thats about it maybe ill need a stronger dose of serequel and it might solve it,

working on it ill let you guys know....although i have to say i feel much better i hated hearing that loud god d*** ringing

anyways ill post back soon

Share this post


Link to post
Share on other sites

Was on it for a decade, had a slight ringing. Stopped it a few years ago, and the ringing did go away fairly quick, maybe within a month or two?

Share this post


Link to post
Share on other sites

Awesome to hear! Did you have any dizziness or other withdrawal symptoms? I seem to be getting hit with the side effects book. Ear pressure, ringing in ears, dizziness, lack of energy, brain zaps, you name it. Was only on 10mg for 7 weeks, so not sure how it got such a hold of me in such a short period of time.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...